MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66021496
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a npwt treatment, the patient had two wounds in the abdomen, due to this, it was necessary to place two (2) renasys f small w/soft por connected with one (1) renasys y-connector, and these connected to one (1) renasys go.At the time of placement, apparently the renasys did not have enough suction capacity since it said there was leak.They placed the individual renasys go on each foam, and it sealed well, without leakage, but the same happened when both were placed simultaneously.They confirmed that the y connector did not have any leakage.As it continued giving the same error, they proceeded to leave only one foam in place.The next day there was no suction, and the patient's abdomen was a little swollen.The doctor proceeded to enter the patient into surgery to drain it.No delay or further complications were reported.The current health status of the patient is "stable".
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
RENASYS GO
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21351291
Report Number8043484-2025-00007
Device Sequence Number9079093
Product Code OMP
UDI-Device Identifier05000223491000
UDI-Public5000223491000
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
K152163
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66021496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RENASYS F SMALL W/SOFT PORT: 66020794, 2023060678.; RENASYS GO CANISTER 300ML: 66020914, D2129304.; RENASYS Y-CONNECTOR: 66020971, 51030451.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown